MAUDE Adverse Event Report: MONTERIS MEDICAL CORPORATION FULLFIRE SELECT DIFFUSING TIP LASER PROBE; FULLFIRE¿ SELECT DIFFUSING TIP LASER PROBE

MONTERIS MEDICAL CORPORATION FULLFIRE SELECT DIFFUSING TIP LASER PROBE; FULLFIRE¿ SELECT DIFFUSING TIP LASER PROBE
Catalog Number DTP-000-01
Medical Device Problem Code Charred (1086)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial device evaluation: the device history record (dhr) was reviewed and the probe met all specifications prior to shipping.Software log analysis was reviewed.The probe thermocouple readings presented normally.The returned probe was visually inspected using magnification; evidence of coagulum and charring was observed on the external surface of the lens.A white material was also observed on the outside of the lens.The lens was intact.The cooling line and thermocouple assemblies at the distal end were observed to be intact and normal based on visual inspection.The application of wax into the bolt likely resulted in it being transferred to the probe lens outside surface.The wax likely absorbed laser energy causing local heating at the lens external surface that resulted in coagulum and char.
 
Event or Problem Description
It was reported that after treatment when the probe was removed, the probe showed some signs of charring on the outside of the probe tip/window.This appeared to be charred tissue or material and the probe did not appear damaged internally.It was noted that the scrub tech placed bone wax on the bolt to hold the bolt to the driver prior to bolt placement.There were no patient complications reported in relation to this event.
 
Additional Manufacturer Narrative
Additional device evaluation: the returned probe was analyzed using ftir analysis.The material visually observed on in the external lens tip was found to be denatured tissue.As it was noted in the event description, the scrub technician placed bone wax on the bolt to hold the bolt to the driver prior to placement of the bolt.The application of wax into the bolt likely resulted in it being transferred to the probe lens outside surface.The wax likely absorbed laser energy causing local heating at the lens external surface that resulted in coagulum and char.

Brand Name
FULLFIRE SELECT DIFFUSING TIP LASER PROBE
Common Device Name
FULLFIRE¿ SELECT DIFFUSING TIP LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL CORPORATION
14755 27th ave n
suite c
plymouth MN 55447
MDR Report Key7026905
Report Number3009970070-2017-00166
Device Sequence Number1770005
Product Code GEX
UDI-Device Identifier00816589020823
UDI-Public00816589020823
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K081509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2019
Device Catalogue NumberDTP-000-01
Device Lot NumberC9082-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1